MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).No instrument errors occurred, and quality controls (qc) recovered in range at the time of the event.The customer indicated that the issue may have occurred due to improper mixing of the sample.A siemens customer service engineer (cse) was dispatched to the customer site.The cse ran a precision study for prothrombin time (pt), which recovered acceptably, and the system was found to be operating within specifications.Siemens is investigating the issue.
 
Event or Problem Description
Discordant prothrombin time (pt) and prothrombin time international normalized ratio (inr) results were obtained on a patient sample on a sysmex ca-620 system using dade innovin reagent.Prior to any numeric pt inr results being obtained, the system generated flagged, non-numeric results with "measurement error" and "no coagulation" flags.The sample was then run for pt inr using the ptx test protocol (extended pt test protocol), generating results with "analysis time over" flags.The sample was then repeated two times for pt inr, once using the ptx protocol and once using the standard pt protocol, each time recovering lower.It is unknown which results were considered correct, and it is unknown which results were reported to the physician(s), if any.There are no reports of patient intervention or adverse health consequences due to the discordant prothrombin time (pt) and prothrombin time international normalized ratio (inr) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00051 on 13-oct-2020.Additional information (13-oct-2020): siemens' investigation determined that the laboratory technician improperly mixed the affected patient samples and did not properly reconstitute the dade innovin reagent as per the reagent instructions for use (ifu).Quality controls (qc) failed on (b)(6) 2020 at 9:24h but recovered in range at 10:58h after the technician was instructed on proper reagent handling.Pre-analytical variables such as improper mixing of the sample collection tube can affect the quality of the sample, and deviations from the specimen collection and preparation recommendations listed in the dade innovin ifu can lead to erroneous results.The technician should have reconstituted the dade innovin reagent according the reagent ifu and samples should have been gently mixed 3-6 times immediately after sample blood collection.There were no instrument errors and precision studies recovered within specification and qc recovered in range when the dade innovin reagent was reconstituted according to the reagent ifu.The cause of the event is use error.The reagent is performing according to specifications.No further evaluation of this device is required.Supplemental mdr 9610806-2020-00050_s1 was filed for additional information obtained on 13-oct-2020.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10673974
Report Number9610806-2020-00051
Device Sequence Number2605900
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549720
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1